MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576650
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device problem code (b)(4).The ultraflex tracheobronchial stent has not been received for analysis.Upon receipt and completion of the device analysis, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex tracheobronchial covered distal release stent was to be implanted in the mid trachea to treat a malignant stenosis and tracheoesophageal (te) fistula during a tracheal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, the ultraflex tracheobronchial stent was able to be deployed beside the previously implanted non boston scientific esophageal stent.However, the ultraflex tracheobronchial stent was unable to support the lumen and moved out of its target location.The ultraflex tracheobronchial stent was removed from the patient with a flexible forceps and another ultraflex tracheobronchial stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: photos of the complaint device outside the patient were provided by the complainant and showed the stent was fully deployed and the green retention suture was found broken.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex tracheobronchial covered distal release stent was to be implanted in the mid trachea to treat a malignant stenosis and tracheoesophageal (te) fistula during a tracheal stent placement procedure performed on august 01, 2022.The patient's anatomy was tortuous.During the procedure, the ultraflex tracheobronchial stent was able to be deployed beside the previously implanted non boston scientific esophageal stent.However, the ultraflex tracheobronchial stent was unable to support the lumen and moved out of its target location.The ultraflex tracheobronchial stent was removed from the patient with a flexible forceps and another ultraflex tracheobronchial stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: photos of the complaint device outside the patient were provided by the complainant and showed the stent was fully deployed and the green retention suture was found broken.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1502 captures the reportable event of ultraflex tracheobronchial stent positioning issue.Medical device problem code a0401 captures the reportable event of ultraflex tracheobronchial stent suture break.Block h10: an ultraflex tracheobronchial covered distal release delivery system was received for analysis; the stent was not returned.Visual inspection found the shaft bent in different sections.Media analysis was performed on the photo provided by the complainant and it was observed that the retention suture was detached.No other issues were noted to the delivery system.Media analysis confirmed the reported event of stent suture break; however, the reported event of stent positioning issue could not be confirmed as this occurred during the procedure and is not possible to replicate in the laboratory of analysis.A product labeling review identified that the device was used per the directions for use (dfu) / product label.Additionally, stent misplacement is noted within the dfu as a potential adverse event associated with the use of the device.It is likely that the patient's tortuous anatomy could have contributed to the observed event of shaft bent.Furthermore, it is possible that the retention suture was detached during the stent removal procedure.Therefore, review and analysis of all available information indicated the most probable cause is adverse event related to procedure.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15300390
Report Number3005099803-2022-04633
Device Sequence Number7307736
Product Code JCT
UDI-Device Identifier08714729842453
UDI-Public08714729842453
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberM00576650
Device Catalogue Number7665
Device Lot Number0027661058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight65 KG